MAUDE Adverse Event Report: AESCULAP AG CHALLENGER TI-P SM-LIGAT.CLIPS 12 CARTR.; LIGATION / VESSEL CLIPS

AESCULAP AG CHALLENGER TI-P SM-LIGAT.CLIPS 12 CARTR.; LIGATION / VESSEL CLIPS
Model Number PL574T
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a challenger ti-p sm-ligat.Clips 12 cartr (part # pl574t) was used during a hepatectomy procedure performed on (b)(6) 2021.According to the complainant, two clips were placed during the hepatectomy procedure.Reportedly, a computerized tomography (ct) scan was performed which revealed that the cartridge was between omentum.The patient underwent a revision surgery on (b)(6) 2021.The complaint device was not returned to the manufacturer for evaluation.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Involved components: pl522r - shaft compl.D:5mm l:310mm.Pl520r - challenger ti-p handle.
 
Additional Manufacturer Narrative
This device was reported as a intial report.During the investigation, it was determined that this article was a involved component and that an article previously reported as a involved component was now a leading component.This item was reported under the mdr number 9610612-2021-00511.And is related to this one.This article is no longer reportable after the investigation as it is an involved article and the case has been re-evaluated.Investigation results: visual investigation: investigation was carried out visually and microscopically.Functional test was also carried out with clips from stock but failed.The feed of the sliding plate was not continuous.Therefore, the feed of the clips was not according to specifications.The housing of the co2 cartridge inside the handle shows signs of discoloration, most likely caused by reprocessing without removing the cartridge before.The handle provided is no longer working according to specifications, most likely caused by an insufficient reprocessing.Due to this deviation, a proper function of the other components used is no longer guaranteed.To avoid damages and malfunctions, instructions for use must be observed.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CHALLENGER TI-P SM-LIGAT.CLIPS 12 CARTR.
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11887082
Report Number9610612-2021-00409
Device Sequence Number19185683
Product Code FZP
UDI-Device Identifier04046963356057
UDI-Public4046963356057
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL574T
Device Catalogue NumberPL574T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PL520R; PL522R; PL520R; PL522R
Outcome Attributed to Adverse Event Required Intervention;